Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 30, 2004, 6:58 PM EDT for Bradford County, Pennsylvania. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 6:58 PM EDT (22:58 UTC)
- Expired
- Jul 30, 2004, 8:30 PM EDT
- In force
- 92 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 302258 FFWBGM PAC015-310030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 658 PM EDT FRI JUL 30 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 830 PM EDT * AT 656 PM EDT...VERY HEAVY RAIN WAS REPORTED IN SOUTHWESTERN BRADFORD COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WETONA... TROY...SYLVANIA...LE ROY...GROVER...FRANKLINDALE...CANTON AND BURLINGTON. LAT...LON 4182 7649 4157 7646 4153 7693 4185 7690 $$ PADAVONA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:17 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 30, 3:17 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 317 PM EDT FRI JUL 30 2004 .SYNOPSIS BIG PICTURE...PERSISTENT 500 MB +PNA TO TREND LESS AMPLIFIED OVER THE NEXT FEW DAYS...ALLOWING WRN ATLANTIC RIDGE TO BUILD BACK NORTH AND EAST A BIT LATE IN THE WEEKEND. IN THE SHORTER TERM...HOWEVER...SW FLOW ALOFT WILL ALIGN WITH SFC BOUNDARY...PRODUCING A SLOW MOVING FRONT. IN THE LONG TERM...MODELS INDICTAING ERN PACIFIC TROUGH TO REDEVELOP...WHICH WOULD DEEPEN AND SHIFT ERN NOAM TROUGH BACK OVER CWA. && .SHORT TERM... TONIGHT...SFC FRONT...CURRENTLY SOMEWHERE JUST N OF LK ONTARIO AND ERIE...WILL BE LINED UP WITH SW FLOW ALOFT...AS WEAKLY AMPLIFIED 500 MB TROUGH SLOWLY MAKES ITS WAY EASTWARD. THIS WILL RESULT IN SFC FRONT CREEPING ALONG OVER THE NEXT 48 HOURS. FOR TONIGHT (AND INTO SATURDAY)...RIDGING TO OUR EAST SHOULD KEEP ANY WAVES IN THE FLOW TO OUR WEST. THUS...WILL HIT THE PRECIP HARDEST ACROSS THE FINGER LAKES AND CENTRAL SRN TIER. SAT-SAT NIGHT...WITH TDS RUNNING AROUND 70...SHOULD BE FAIRLY OPPRESSIVE...THOUGH CLOUDS WILL KEEP TEMPS DOWN. AS FOR PRECIP...DO NOT SEE ANY REAL SHIFTING UNTIL LATE IN THE DAY...AS ENERGEY BEGINS TO DROP INTO 500 MB TROUGH AND IT SHIFTS EAST....MOVING SFC FRONT WITH IT. MODELS SUGGESTING SIGNIFICANT RAINFALL DEVELOPS AS FRONT LIMPS ACROSS CWA LATE SATURDAY AFTERNOON AND SAT NIGHT. PRESENCE OF UPPER LEVEL DIVERGENCE ASSOCIATED WITH JET RIGHT ENTRY REGION SHOULD ADD TO THE POSSIBILITY OF HEAVY RAIN. ALSO...FF INDICATORS SENDING UP A FLAG FOR THIS PERIOD AS WELL...DEEP WARM CLOUD DEPTH...HIGH PWS...PRESENCE OF LL JET...AND VERY WET GROUND FROM PREVIOUS RAINS ALL LEAD THE POTENTIAL FOR FLASH FLOODING AS WELL AS RIVER ISSUES. SEE ALBESFBGM. SUNDAY...WHILE MODELS SUGGESTING FRONT MAKES IT TO SRN BORDER OF CWA...CONFIDENCE IS LOW AS 500 MB WAVE WEAKENS...AND STILL SOME RIDGING HOLDING ON JUST OFF THE COAST. SEEM MORE OFTEN THAN NOT MODELS TEND TO PROGRESS THESE WEAK FRONTS TOO FAR SOUTH. FOR NOW...WILL STICK WITH THE CURRENT FORECAST AND KEEP THE CHC POPS IN THE MORNING THEN DROP THEM FROM NRN ZONES. && .LONG TERM (MONDAY-FRIDAY)... SUNDAY NIGHT THE FRONT IS SE OF OUR AREA BUT WAVES ON THE SLOW MOVING FNT KEEPS CHC POPS IN OUR SE ZONES. CLEARING OF THESE SOUTHEAST ZONES LATER ON MONDAY. A SECOND WK SHORT WAVE TRIES TO CROSS THE REGION ON TUES BUT IT DAMPENS OUT WITH JUST A SLIGHT CHC POPS ON TUES. GFSLR SHOWS A DRY REST OF FORECAST WED - FRI. && .AVIATION... HAZY VSBYS ARE MIXING OUT. PERSISTENCE MOVES SHOWERS OUT OF NW PA TOWARD ELM-ITH THIS AFTN (19-21Z). WILL TEMPO TSRA 2124 ALL TAFS THIS EVENING. WILL KEEP VFR CLDS ACROSS AREA EARLY TNT AND MVFR HZ/BR VSBYS THROUGH THE NIGHT. LIKE THIS MORNING MVFR STRATUS DECK MAY REFORM TOWARD DAYBREAK IN LOW LEVEL MOISTURE AND SOUTHERLY FLOW. BUFKIT ETA PROFILES SUGGEST SHOWERS ON SAT WILL START JUST BEYOND THIS TAF PACKAGE. && .HYDROLOGY... STILL PRETTY WET AROUND THE REGION. FFH/FFG SHOWS THE SUSQUEHANNA BASIN IN NEW YORK REGION TO BE THE WETTEST NEAR AN INCH FOR 1 HOUR TO 1.5 FOR 3-12 HOURS FOR OUR SMALL STREAMS AND HEADWATER POINTS. NOT EVERY POINT IN THE UPPER BASIN IS STILL AT RECORD HIGH DAILY FLOWS. MOST HEADWATER POINTS ARE NOW JUST ABOVE NORMAL. BUT FLOWS REMAIN VERY HIGH FOR LATE JULY...SO WILL CONTINUE THE FLOOD POTENTIAL STATEMENT WITH EMPHASIS FOR HEAVY RAIN SATURDAY EVENING AND POSSIBLE MINOR RIVER FLOODING ON SUNDAY AT SHERBURNE...CONKLIN AND WAVERLY. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. && SHORT TERM...CEMPA LONG TERM...CHIARAMONTE HYDRO/AVIATION...CHIARMONTE
Hazardous weather outlook, Jul 30, 4:30 AM EDT, 14 hours 28 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 430 AM EDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THE THUNDERSTORMS WILL HAVE HEAVY RAIN. SOME LOCALIZED FLASH FLOODING IS POSSIBLE ESPECIALLY IN THE CENTRAL SOUTHERN TIER. WIDESPREAD HEAVY RAIN IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... WITH RIVERS RUNNING HIGH AND THE GROUND NEARLY SATURATED FLOODING AND FLASH FLOODING WILL BE A BIGGER PROBLEM SATURDAY AFTERNOON AND SATURDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES. AHEAD OF THE COLD FRONT WILL BE A WARM SATURATED AIRMASS. FORECASTED RAINFALL AMOUNTS IN THE NORTHERN TIER OF PENNSYLVANIA AND MOST OF CENTRAL NEW YORK ARE A WIDESPREAD 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. THIS AMOUNT OF RAIN COULD CAUSE RIVER AND FLASH FLOODING ESPECIALLY IN THE TWIN TIERS...WESTERN MOHAWK VALLEY AND NORTHERN CATSKILLS. AREAS FROM WILKES-BARRE PENNSYLVANIA TO MONTICELLO NEW YORK ARE THE LEAST LIKELY TO SEE FLOODING. WITH A HUMID TROPICAL AIRMASS...THUNDERSTORMS COULD DROP HEAVY RAIN OF OVER 1 INCH IN AN HOUR. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.